Alert archive / California / Special Weather Statements in 2024
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Feb 19, 2024, 10:21 AM PST for Humboldt County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2024, 10:21 AM PST (18:21 UTC)
- Expired
- Feb 19, 2024, 10:45 AM PST
- In force
- 24 min
- Issued by
- NWS Eureka, CA
- Hail
- 0.25 in
- Wind
- 55
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 33 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548
WWUS86 KEKA 191821
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
1021 AM PST Mon Feb 19 2024
CAZ104-106-191845-
Southwestern Humboldt CA-Southern Humboldt Interior CA-
1021 AM PST Mon Feb 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUMBOLDT COUNTY
THROUGH 1045 AM PST...
At 1021 AM PST, Doppler radar was tracking a strong thunderstorm near
Honeydew, moving north at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Honeydew and Bull Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4044 12417 4039 12390 4009 12406 4010 12411
4011 12413 4013 12419 4017 12422
TIME...MOT...LOC 1821Z 190DEG 46KT 4019 12411
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
$$
JHWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Feb 19, 4:40 AM PST, 5 hours 41 minutes earlier.
Area forecast discussion, Feb 19, 4:40 AM PST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
440 AM PST Mon Feb 19 2024
.SYNOPSIS...Showers and thunderstorms today will bring gusty winds
and locally heavy rain to the area through this evening. Showers
will continue on Tuesday with lighter winds and lighter rainfall.
Wednesday showers are expected to taper off and dry weather is
expected Thursday. Occasional light rain is possible Friday and
into the weekend.
&&
.DISCUSSION...Water vapor satellite shows a broad area of low
pressure off the coast this morning. Shortwaves continue to rotate
around this low bringing increased shower activity. The next one
is expected around mid morning and into the afternoon. There is
some notable instability with these showers. This will bring the
potential for thunderstorms. The models are showing 300 to 500
j/kg on Mendocino county with lower amounts farther north and
east. There is also around 40 kt of wind shear and the hodographs
have some curvature to them. This will bring the potential for
some stronger thunderstorms. The main threat with these storms
will be locally gusty winds. Gusts up to 60 mph are possible with
the strongest storms. In addition to the locally higher winds
around the showers and thunderstorms there will be winds of 50 to
70 mph on the ridges and exposed headlands. The high wind warning
and wind advisory remain in effect to highlight this. These
showers will also bring locally heavy rainfall and this could
create some minor flooding of low lying areas. Tonight and Tuesday
the upper level low off the coast slowly drifts north and fills.
This will allow winds to diminish and shower coverage to diminish.
There will likely be an uptick in shower coverage Tuesday
afternoon, but the overall wind field will be much lighter.
Occasional showers are expected to continue into Wednesday as the
low moves gradually off to the north. The showers will continue
to diminish in coverage and will mainly be in Humboldt and Del
Norte county. There may be an uptick in the afternoon over the
interior. Some of the areas may see fog in the morning if they
manage to clear out.
Wednesday night into Thursday high pressure starts to build in
and fog will likely be more widespread Thursday morning. Dry
conditions are expected Thursday and most areas may see clear
skies once any fog burns off. Friday and into the weekend the
ensemble clusters are generally showing an upper level low
approaching the central CA coast. Most of the clusters show NW CA
only seeing light rain, although one of the clusters does bring
some heavier rain to Mendocino and Lake counties. This highlights
some of the uncertainty in the models. MKK
&&
.AVIATION...MVFR to VFR conditions at the terminals are expected
early this morning as showers move across the area. Later this
morning into the afternoon stronger showers and thunderstorms will
move through the area, bringing gusty winds, lowering ceilings, and
visibility impacts during periods of heavy rain. MVFR and IFR
conditions across all terminals are expected as these showers move
through. Low level wind shear and gusty winds are forecast to remain
elevated at all terminals through Tuesday morning. Thunderstorm
chances will begin to taper off late tonight and into early Tuesday
morning, though rain showers will continue into late Tuesday
morning.
&&
.MARINE...Showers and thunderstorms tonight will increase in
intensity this morning and through the evening. Strong thunderstorms
with frequent lightning, hail, storm force gusts, and waterspouts
are possible. Widespread gale force southerlies will begin early
this morning, starting in the southern waters and spreading to the
northern waters as the low moves northward. A large, steep westerly
swell has begun to fill in and will peak this afternoon and combine
with steep southerly wind waves creating chaotic seas of up to 20
feet. Gale force winds will diminish by Tuesday afternoon, and seas
will gradually diminish to below 10 feet on Wednesday. Seas will
continue to be dominated by a series of relatively tame westerly
swells for the remainder of the week. Winds will remain light for
the remainder of the week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory from 8 AM this morning to 4 AM PST Tuesday
for CAZ101>103.
Flood Watch through Tuesday morning for CAZ103>106-108>115.
High Wind Warning until 4 AM PST Tuesday for CAZ104-114-115.
High Wind Warning from 8 AM this morning to 4 AM PST
Tuesday for CAZ105-106-108.
Winter Storm Warning until 3 PM PST Tuesday for CAZ107.
High Wind Warning until 10 PM PST this evening for
CAZ109>113.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST this morning for PZZ450.
Gale Warning from 9 AM this morning to 3 AM PST Tuesday for
PZZ450.
Small Craft Advisory until 3 AM PST early this morning for
PZZ455-470.
Gale Warning until 9 PM PST this evening for PZZ455.
Gale Warning until 9 AM PST Tuesday for PZZ470.
Gale Warning until 3 PM PST this afternoon for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Feb 19, 9:25 AM PST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
925 AM PST Mon Feb 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM Flood 1 S Buckingham Park 39.00N 122.75W
02/19/2024 Lake CA Law Enforcement
Tree down blocking entire roadway at Soda
Bay Rd / Crystal Dr.
&&
JLWLocal storm report, Feb 19, 9:26 AM PST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
926 AM PST Mon Feb 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM Non-Tstm Wnd Dmg 1 S Buckingham Park 39.00N 122.75W
02/19/2024 Lake CA Law Enforcement
Corrects previous flood report from 1 S
Buckingham Park. Tree down blocking entire
roadway at Soda Bay Rd / Crystal Dr.
&&
JLWLocal storm report, Feb 19, 9:30 AM PST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
930 AM PST Mon Feb 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM Non-Tstm Wnd Dmg 10 W Comptche 39.29N 123.79W
02/19/2024 Mendocino CA Law Enforcement
Powerline laying in the roadway and sparking
at Gordon Ln / SR 1.
&&
JLWSpecial weather statement, Feb 19, 9:31 AM PST, 50 minutes before
Special Weather Statement
National Weather Service Eureka CA
931 AM PST Mon Feb 19 2024
CAZ104-106-191800-
Southwestern Humboldt CA-Southern Humboldt Interior CA-
931 AM PST Mon Feb 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUMBOLDT COUNTY
THROUGH 1000 AM PST...
At 930 AM PST, Doppler radar was tracking a strong thunderstorm near
Honeydew, moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Honeydew and Ettersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4041 12421 4030 12390 4004 12399 4007 12408
4011 12412 4013 12419 4016 12422
TIME...MOT...LOC 1730Z 190DEG 34KT 4016 12410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RPALocal storm report, Feb 19, 10:16 AM PST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1016 AM PST Mon Feb 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM Landslide 2 N Ukiah 39.18N 123.21W
02/19/2024 Mendocino CA Law Enforcement
Slide from approximately 20 ft of road at
Orr Springs Rd / N State St.
&&
JLWSpecial weather statement, Feb 19, 10:21 AM PST, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
1021 AM PST Mon Feb 19 2024
CAZ104-106-191845-
Southwestern Humboldt CA-Southern Humboldt Interior CA-
1021 AM PST Mon Feb 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUMBOLDT COUNTY
THROUGH 1045 AM PST...
At 1021 AM PST, Doppler radar was tracking a strong thunderstorm near
Honeydew, moving north at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Honeydew and Bull Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4044 12417 4039 12390 4009 12406 4010 12411
4011 12413 4013 12419 4017 12422
TIME...MOT...LOC 1821Z 190DEG 46KT 4019 12411
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
JHWThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:27 PM PST | Areal Flood Advisory | EKA | Humboldt | 4 hr |
| Feb 18, 4:32 PM PST | Areal Flood Advisory | EKA | Lake | 8 hr |
| Feb 18, 8:31 PM PST | River Flood Warning | EKA | Mendocino | 7 hr |
| Feb 18, 9:33 PM PST | Special Marine Warning | EKA | 27 min | |
| Feb 18, 9:54 PM PST | Special Marine Warning | EKA | 36 min | |
| Feb 18, 10:23 PM PST | Special Marine Warning | EKA | 37 min | |
| Feb 18, 10:28 PM PST | Special Marine Warning | EKA | 32 min | |
| Feb 18, 10:52 PM PST | Special Marine Warning | EKA | 53 min | |
| Feb 18, 10:55 PM PST | Special Marine Warning | EKA | 35 min | |
| Feb 18, 11:05 PM PST | Special Marine Warning | EKA | 55 min | |
| Feb 18, 11:55 PM PST | Special Marine Warning | EKA | 50 min | |
| Feb 19, 12:12 AM PST | Special Weather Statement | EKA | Humboldt | 33 min |
| Feb 19, 1:00 AM PST | Special Marine Warning | EKA | 45 min | |
| Feb 19, 6:08 AM PST | Special Marine Warning | EKA | 37 min | |
| Feb 19, 6:26 AM PST | Special Marine Warning | EKA | 34 min | |
| Feb 19, 6:56 AM PST | Special Marine Warning | EKA | 34 min | |
| Feb 19, 7:10 AM PST | Special Weather Statement | EKA | Mendocino | 35 min |
| Feb 19, 7:14 AM PST | Special Marine Warning | EKA | 31 min | |
| Feb 19, 7:23 AM PST | Special Marine Warning | EKA | 37 min | |
| Feb 19, 7:59 AM PST | Special Marine Warning | EKA | 46 min | |
| Feb 19, 8:40 AM PST | Special Marine Warning | EKA | 35 min | |
| Feb 19, 9:02 AM PST | Special Marine Warning | EKA | 43 min | |
| Feb 19, 9:08 AM PST | Special Weather Statement | EKA | 22 min | |
| Feb 19, 9:15 AM PST | Special Marine Warning | EKA | 15 min | |
| Feb 19, 9:31 AM PST | Special Weather Statement | EKA | Humboldt | 29 min |
| Feb 19, 9:49 AM PST | Areal Flood Advisory | EKA | Lake | 24 hr |
| Feb 19, 9:59 AM PST | Special Marine Warning | EKA | 31 min | |
| Feb 19, 11:09 AM PST | Special Weather Statement | EKA | 36 min | |
| Feb 19, 12:47 PM PST | Special Weather Statement | EKA | 28 min | |
| Feb 19, 1:42 PM PST | Special Weather Statement | EKA | Humboldt | 33 min |
| Feb 19, 2:09 PM PST | Special Weather Statement | EKA | Humboldt | 36 min |
| Feb 19, 2:12 PM PST | Special Weather Statement | EKA | 33 min | |
| Feb 19, 2:20 PM PST | Areal Flood Advisory | EKA | Humboldt | 8 hr |
| Feb 19, 3:07 PM PST | Hazardous Seas Warning | EKA | 18 hr |
Nearby
Special Weather Statements in California, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.